Provigil the miracle drug

Discussion in 'Fibromyalgia Main Forum' started by ourlife, Jan 23, 2009.

  1. ourlife

    ourlife New Member

    I have been diagnosed with Fibro and also Polymyostis and CFS and have been in pain for 2 years now. My neurologist has given me Provigil for the fatigue so i can make it through the day becuase i still have to work. This is a miracle drug. I have more energy than i have had in months. I am back to my old self again. The pain is still there but not near as bad as it was. The only thing is at night it wears off and i am in pain all over again. But to get me through the day so i can hold down a job is great. If you haven't tried this drug please so...also if you have had bad experiences with it let me know this too as i have just been on it for 3 days.

    LISALOO New Member

    I'm glad it worked for you, but with the extra energy don't overdo.

    It did nothing for me unfortunately.
  3. ourlife

    ourlife New Member

    your probably right about over doing it.

    Did you have any side effects from it.
  4. hermitlady

    hermitlady Member

    I took it for about 2 yrs (2-300mg), and it seemed to lose it's effectiveness after taking it so long. If I stopped it for a few days and then went back on it, it would work better again. Also, my fatigue level was getting much worse and harder to overcome. I now take Extended Release Dexedrine which is working well for me.

    Provigil is a great med, not yet avail in generic in the US so it's expensive. I was able to get a lot of samples from my dr, and then ordered generic from a Canadian pharmacy (per my dr's suggestion). The price is about $10 per pill (200mg) at the pharmacy, and my ins didn't cover it cuz it was prescribed off label (only covered it for narcolepsy which I didn't have).

    I still have some on hand, I'm sure I'll try it again eventually. Hope you continue to have good results, but as the other poster said...don't overdo it and cause yourself to crash. That's the tough part!

    I must say also, I did not have any withdrawal symptoms when I quit taking it. That is an important fact about this med. I did have headaches and nausea at first, but didn't last more than a wk or two. Other than that, no side effects. Just don't take it too late in the day or your sleep will be disturbed. I sometimes split my dose up between morn and around noon to have a more subtle lift from it.

    If I can answer anymore questions, let me know.

  5. PainPainGoAway

    PainPainGoAway New Member

    I've been taking it off and on for more than two years. It worked well at first and then I noticed about 6 months ago I was getting headaches and even loose bowels and I was surprised when I figured out it was from the provigil. So I stopped it and then tried half a 200 mg last week and no problem but the next day the headache...I ended taking a quarter dose and that seemed to help ofset the side affects but didn't help me much either! I'm giving myself another week to try it, as I really liked the benefits!

    I hope it continues to work for you!
  6. AuntTammie

    AuntTammie New Member

    Provigil did not help me at all, and it gave me bad headaches. I'm glad that it is helping you, but I totally agree with the advice to try not to overdo it.
  7. Cinderbug

    Cinderbug New Member

    It helps my brain fog and gives me short bursts of energy for several hours which is much better than I had been. I have only been on it 3 or 4 months.

    I still become wiped out very badly if I don't pace myself or if I am emotionally taxed.

    It did give me headaches at first but not after a few weeks. When it did, I just broke the 200 mg tab in half and took 1/2 when I wokr up and 1/2 at about 11 am. That helped.

    In the 3 years that I have been nearly homebound with CFS, this treatment has helped me the most of any.

    I am grateful for it.

    Good Luck,


  8. equanimous

    equanimous New Member

    I was on modafinil about a year ago before I had actually received a formal diagnosis of CFS and my doctors were throwing every psychotropic under the sun at me. Initially, it gave me a boost of energy and made me feel better, but this was followed not long after by a crash, and as several others here have mentioned, the effects of it began to dwindle over time. I basically feel like anything that acts as a stimulant is just too much for my body to handle. On the continuum of stimulants, Provigil doesn't seem to be quite as bad as dexamphetamine, which I was also on, but is certainly much worse than caffeine. I think those of us with CFS may be able to trick our bodies for a short amount of time by introducing an artificial source of energy, but eventually we can't keep up (probably at a cellular level), and then we just experience a backlash. However, I think I've read elsewhere about a couple people with CFS being helped by Provigil, and it may have to do with what level of functioning your body's at. I do hope that the Provigil continues to work for you, but just be aware of not overdoing it.